Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Got a pink lump on neck below ear. Arm falls asleep and feeling bloated. Looking for treatment

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1994
Answered : 9091 Questions
I've got a pink lump on my neck a few inches below my ear. I have been very low in energy. My arm falls asleep frequently and randomly. I feel bloated.
Posted Mon, 20 Aug 2012 in Skin Hair and Nails
Answered by Dr. Praveen Tayal 1 hour later
Thanks for posting your query.
The bump on the neck below your ear could be a lymph node.

Lymph nodes are part of the of the immune system helps in fighting against infections. They are like police man of our body, it pops out whenever there is ongoing infection in the vicinity and become inflamed or enlarged. The conditions may range from trivial infections such as a throat infection, to life-threatening such as cancers.

With respect to your condition the swelling below the ear could be either because of scalp infection such as dandruff, folliculitis, boil, etc. or infection in the ear canal. Feeling low in energy and bloating is suggestive of a generalized viral infection.

You need to take pain relievers such as dicolfenac/ibuprofen and an antibiotic after the consultation of your doctor. Avoid using any ear buds to clean the ear and drink plenty of water to keep you well hydrated. Doing hot fomentation will help in reducing the pain and swelling.
In case the swelling does not subside then it needs to be investigated to detect the cause for specific treatment.
I hope this answers your query.
In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Praveen Tayal.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor